Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could cause swelling, redness and itching on the face after coloring my beard?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15705 Questions

default
Posted on Thu, 26 Jul 2018 in Skin Hair and Nails
Question: i colored my beard lastnight and now is all swollen and red . itches
doctor
Answered by Dr. Michelle Gibson James 17 minutes later
Brief Answer:
topical and oral antihistamine, topical steroid cream

Detailed Answer:
HI, thanks for using healthcare magic

The XXXXXXX contained ingredients that cause contact dermatitis. This is inflammation/irritation of the skin by contact wit particular products.

Treatment--(1) apply a topical steroid cream to the area eg hydrocortisone- this is available over the counter. If you can get a prescription for a stronger steroid cream, then you can do that instead

(2)use an oral anti histamine eg benadryl, claritine, zyrtec, allegra

(3)also use a topical anti histamine eg benadryl cream

If there is no improvement within 24 hours or there is significant worsening then you may need a prescription for a short course of oral steroids

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 3 days later
I tried it. I still have some very itchy and sore spots. And there's some dark red like welt's?? I am still putting the cream on every 4-6 hrs ??
doctor
Answered by Dr. Michelle Gibson James 49 minutes later
Brief Answer:
may need a prescription for oral steroids, add anti inflammatory agent

Detailed Answer:
HI

Welts are occurring as part of the allergic response.

The anti histamine cream is every few hours but the steroid cream is twice daily.Consider adding an anti inflammatory med to help with the soreness eg naproxen or ibuprofen.

If you are still having a severe reaction , you may need a short course of oral steroids from your doctor.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on